Florida, 2014Hail and Damaging Winds in Florida, April 29 to 30, 2014
April 29 to 30, 2014 · NWS JAX · 6 events in 3 counties and zones
The combination of an unstable airmass, sea breezes, lingering outflow boundaries and a passing upper level disturbance all phased to produce scattered afternoon thunderstorms. Several storms become strong to severe which produced hail and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an unstable airmass, sea breezes, lingering outflow boundaries and a passing upper level disturbance all phased to produce scattered afternoon thunderstorms. Several storms become strong to severe which produced hail and strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 29, 8:17 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 29, 8:17 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT TUE APR 29 2014
.UPDATE...EARLIER CONVECTION HAS MOVED TO THE SE OF THE AREA AND HAS
WEAKENED. WILL CONTINUE PREVIOUS TREND OF LOWERING POPS. MESO-HIGH
OVER DAYTONA BCH WILL CONTINUE TO PRODUCE GUSTY SSE WINDS ACROSS
NE FL FOR NEXT SEVERAL HOURS. WINDS WILL VEER MORE TO THE SOUTH
AND WEAKEN SOMEWHAT TONIGHT AS THE MESO-HIGH WEAKENS AND MOVES
FURTHER SE. MOIST SOUTHERLY FLOW WILL PRODUCE PATCHY LOW CLOUDS
AND FOG LATE TONIGHT INTO EARLY WED AM.
&&
.AVIATION...PREVAILING VFR FOR THE REST OF THE EVE. MOIST SOUTHERLY
FLOW WILL LEAD TO OCNL IFR CONDITIONS MAINLY BETWEEN 09Z-12Z.
&&
.MARINE...SMALL CRAFT EXERCISE CAUTION FOR ALL OF THE COASTAL
WATERS. WINDS BECOMING SOUTH 15 TO 20 KNOTS. SEAS 3 TO 5 FEET
NEAR SHORE AND 4 TO 6 FEET OFFSHORE.
RIP CURRENTS: LOW RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 85 68 77 / 20 50 50 50
SSI 71 82 70 79 / 20 40 40 50
JAX 69 88 71 83 / 30 40 40 50
SGJ 72 88 71 85 / 40 30 30 50
GNV 69 90 70 85 / 20 40 30 50
OCF 69 92 69 87 / 30 40 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/ARS/MM
Hazardous weather outlook, Apr 29, 7:43 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT TUE APR 29 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
843 PM EDT TUE APR 29 2014
...SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY REGION-WIDE...
...SIGNIFICANT RIVER FLOODING CONTINUES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
MAJOR FLOODING CONTINUES ON THE SANTA FE RIVER AT THREE RIVER
ESTATES. ELSEWHERE MINOR TO MODERATE FLOODING CONTINUES WITHIN
SEVERAL LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS REGION-WIDE ON
WEDNESDAY AS A COLD FRONT APPROACHES OUR REGION FROM THE WEST.
DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS BEING THE GREATEST
THREATS WITHIN STRONGER ACTIVITY. AN ISOLATED TORNADO IS POSSIBLE
WITHIN ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED
THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AS A WEAKENING
COLD FRONT PUSHES SLOWLY INTO OUR REGION.
MAJOR FLOODING IS FORECAST FOR THE SANTA FE RIVER AT THREE RIVERS
ESTATES THROUGH THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE
WITHIN SEVERAL OTHER LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER
FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ON WEDNESDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Apr 29, 5:00 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL N MACCLENNY 30.28N 82.13W
04/29/2014 E1.00 INCH BAKER FL BROADCAST MEDIA
PHOTOS OF HAIL ON FIRST COAST NEWS WEBSITE. SIZE OF HAIL
ESTIMATED FROM PHOTO OF HAIL IN SUBJECTS HAND.
&&
MMSpecial weather statement, Apr 29, 5:56 PM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT TUE APR 29 2014
FLZ038-292345-
FLAGLER-
656 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MARINELAND TO 16
MILES SOUTH OF BUNNELL...MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND MARINELAND...ESPANOLA...
BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2927 8114 2926 8116 2926 8141
2967 8126 2966 8124 2967 8121 2944 8110
2942 8110
TIME...MOT...LOC 2255Z 278DEG 16KT 2966 8118 2925 8131
SHASHYLocal storm report, Apr 29, 6:53 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LIGHTNING 1 ESE FRUIT COVE 30.10N 81.59W
04/29/2014 ST. JOHNS FL BROADCAST MEDIA
LIGHTNING STRUCK A HOME IN JULINGTON CREEK AND DAMAGED
THE FIREPLACE REMOVING TILE OFF THE FIREPLACE WALL.
0635 PM TSTM WND GST E PALM COAST 29.57N 81.21W
04/29/2014 E40.00 MPH FLAGLER FL TRAINED SPOTTER
&&
ASHASHYLocal storm report, Apr 29, 9:33 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG LAWTEY 30.05N 82.07W
04/29/2014 BRADFORD FL 911 CALL CENTER
THE 911 CENTER REPORTED AROUND 500 FEET OF POWERLINES
DOWNED DUE TO THUNDERSTORM WINDS.
&&
ASHASHYLocal storm report, Apr 29, 9:45 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ST. AUGUSTINE 29.89N 81.31W
04/29/2014 ST. JOHNS FL 911 CALL CENTER
A FEW TREE LIMBS REPORTED DOWN IN ST AUGUSTINE. TIME
ESTIMATED FROM RADAR IMAGERY.
&&
ASHASHYLocal storm report, Apr 29, 9:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 S ST. AUGUSTINE 29.82N 81.31W
04/29/2014 ST. JOHNS FL 911 CALL CENTER
A FEW TREE LIMBS REPORTED DOWN IN ST AUGUSTINE. TIME
ESTIMATED FROM RADAR IMAGERY.
&&
ASHASHYEvent by event
2 heavy rain, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
Heavy Rain, Marion
- When
- April 29, 11:00 PM EST to April 30, 6:30 PM EST
- Where
- Marion County, 1.38 mi S of Shady
- Reported by
- CoCoRaHS
- Coordinates
- 29.080, -82.170
An observer measured 3.60 inches of rainfall since midnight. Most rainfall fell from a single thunderstorm in the afternoon.
Hail, Clay
- When
- April 30, 12:40 PM EST
- Where
- Clay County, 0.69 mi S of Green Cove Spgs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.990, -81.680
Nickel size hail lasted for about 5 minutes.
Heavy Rain, Marion
- When
- April 30, 1:30 PM EST to 2:30 PM EST
- Where
- Marion County, 3.18 mi NE of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.100, -82.010
A spotter reported 2 inches of rain fall in less than 1 hour.
Hail, Putnam
- When
- April 30, 1:45 PM EST
- Where
- Putnam County, Mannville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.620, -81.850
Penny size hail was observed.
Thunderstorm Wind, Marion
- When
- April 30, 2:05 PM EST
- Where
- Marion County, 1.94 mi WNW of Candler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.080, -82.000
The Marion County Road Department reported numerous trees down. The time of damage was based on radar imagery.
Thunderstorm Wind, Marion
- When
- April 30, 2:45 PM EST
- Where
- Marion County, 2.42 mi E of Linadale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.980, -81.760
The Marion County Division of Public Safety reported trees down near Highways 42 and 450. The time of the event was based on radar imagery.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Florida, April 29 to 30, 20141 death · $168 million · 70 kt wind · 5 events
- Tornadoes and Flash Flooding in Florida, April 29 to 30, 2014$18 million · EF1 · 50 events
- Flood and Hail in Kentucky, April 29 to 30, 20141 death · $32,000 · 3 in hail · 5 events
- Tornadoes and Flash Flooding in North Carolina, April 29, 2014$430,000 · EF1 · 15 events
- Flash Flooding and Flood in Alabama, April 29 to 30, 2014$820,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, April 29, 2014$100,000 · 65 kt wind · 20 events
- Hail and Damaging Winds in Ohio, April 29, 20141 injured · $94,000 · 1 in hail · 13 events
- Flash Flood and Flooding in Ohio, April 29 to 30, 2014$121,000 · 2.25 in hail · 14 events
- Dust Storm in Colorado, April 29, 2014$200,000 · 2 events
- High Wind in New York, April 29, 2014$100,000 · 51 kt wind · 4 events
- Damaging Winds and Lightning Strike in Georgia, April 29 to 30, 2014$67,000 · 70 kt wind · 5 events
- High Wind in Pennsylvania, April 29, 20141 injured · $50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508131, 508128, 508130, 508129, 508132, 508134.